MAUDE Adverse Event Report: DEPUY SPINE INC SKY CAM TIGHTENER SHAFT; DRIVER, PROSTHESIS

DEPUY SPINE INC SKY CAM TIGHTENER SHAFT; DRIVER, PROSTHESIS
Catalog Number 286840000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: device is not distributed in the united states, but is similar to device marketed in the usa.H6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, skyline plate and screws had been inserted during acdf procedure.During cam lock tightening with the cam tightener shaft and torque handle, the tip of the shaft broke off.This was noticed immediately.Fragment was extracted using bone wax.Cam mechanisms were final tightened with the spare cam tightener shaft which is kept in the set.The surgery was prolonged 15 minutes.There were no patient consequences.Surgery was completed successfully.This report involves one sky cam tightener shaft.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the event was reported within 30 minutes post-operatively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '286840000, sky cam tightener shaft was broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sky cam tightener shaft would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for sky cam tightener shaft was conducted identifying that lot number nw328515 released in three batches batch1: lot qty of (b)(4).Units were released on june 08, 2024 with no discrepancies batch2: lot qty of (b)(4).Units are released on june 08, 2024 with no discrepancies batch3: lot qty of (b)(4).Units were released on june 08, 2024 with no discrepancies.Supplier: (b)(4).Device history review : the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SKY CAM TIGHTENER SHAFT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20353115
Report Number1526439-2024-02634
Device Sequence Number20816046
Product Code HWR
UDI-Device Identifier10705034215457
UDI-Public(01)10705034215457(10)NW328515
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286840000
Device Lot NumberNW328515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/07/2024
10/28/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/14/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown